MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Model Number 0134L20
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that water leaked out from the valve of the foley catheter during placement.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was confirmed, cause unknown.The used three-way latex foley catheter was returned without the original packaging.A cut was noted on the shaft close to the funnel end on the foley catheter.The cut was noted to go through both the inflation and drainage lumen, with the irrigation lumen still intact.Attempted to inflate the balloon with 30cc di water, however, the water leaked from the cut on the shaft as well as from the drainage eyes; this is out of specifications as it would not pass functional leak testing.Although a specific cause cannot be determined, potential root causes for this event could be, "over exposure to ozone resulting in product degradation", "high modulus latex", or "inadequate material selection.No manufacturing issues or non-conformances were noted during review of the dhr that could have caused or contributed to the reported event.The instructions for use were found adequate and states the following: "visually inspect the product for any imperfections or surface deterioration prior to use." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16351893
Report Number1018233-2023-00775
Device Sequence Number20441066
Product Code KOD
UDI-Device Identifier00801741018763
UDI-Public(01)00801741018763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0134L20
Device Catalogue Number0134L20
Device Lot NumberNGGS4343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown